Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2025, 5:17 PM CDT for Bandera County, Bexar County, Medina County, Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 5:17 PM CDT (22:17 UTC)
- Expired
- Mar 31, 2025, 5:36 PM CDT
- In force
- 19 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:33 PM CDT | HAIL 1.75 | 5 W Government Canyon S, TX | Report from mPING Golf Ball (1.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
558 WUUS54 KEWX 312217 SVREWX TXC019-029-325-312315- /O.NEW.KEWX.SV.W.0041.250331T2217Z-250331T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 517 PM CDT Mon Mar 31 2025 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... Northeastern Medina County in south central Texas... Southeastern Bandera County in south central Texas... West central Bexar County in south central Texas... * Until 615 PM CDT. * At 516 PM CDT, a severe thunderstorm was located over Mico, or 14 miles north of Castroville, and is nearly stationary. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Lakehills, Helotes, Cliff, Government Canyon State Natural Area, San Geronimo, Mico, and Grey Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2954 9904 2968 9891 2960 9865 2941 9881 TIME...MOT...LOC 2216Z 303DEG 3KT 2956 9890 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 27
3 follow-up statements
352
WWUS54 KEWX 312221
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Mon Mar 31 2025
TXC019-029-325-312315-
/O.CON.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bandera TX-Bexar TX-
521 PM CDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN MEDINA...SOUTHEASTERN BANDERA AND WEST CENTRAL BEXAR
COUNTIES...
At 521 PM CDT, a severe thunderstorm was located over Mico, or 14
miles north of Castroville, and is nearly stationary.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Lakehills, Helotes, Cliff, Government Canyon State Natural Area, San
Geronimo, Mico, and Grey Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2954 9904 2968 9891 2960 9865 2941 9881
TIME...MOT...LOC 2221Z 303DEG 3KT 2956 9890
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
27165
WWUS54 KEWX 312230
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
530 PM CDT Mon Mar 31 2025
TXC019-312239-
/O.CAN.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Bandera TX-
530 PM CDT Mon Mar 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANDERA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
2941 9881
TIME...MOT...LOC 2229Z 303DEG 3KT 2956 9889
$$
TXC029-325-312315-
/O.CON.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bexar TX-
530 PM CDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL MEDINA AND WEST CENTRAL BEXAR COUNTIES...
At 529 PM CDT, a severe thunderstorm was located over Mico, or 14
miles north of Castroville, and is nearly stationary.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Helotes, Cliff, Government Canyon State Natural Area, Mico, San
Geronimo, and Grey Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
2941 9881
TIME...MOT...LOC 2229Z 303DEG 3KT 2956 9889
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
27220
WWUS54 KEWX 312236
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Mon Mar 31 2025
TXC029-325-312246-
/O.CAN.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bexar TX-
536 PM CDT Mon Mar 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEDINA AND WEST
CENTRAL BEXAR COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
2941 9881
TIME...MOT...LOC 2234Z 303DEG 3KT 2956 9888
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:20 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 31, 4:20 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 420 PM CDT Mon Mar 31 2025 ...New UPDATE... .UPDATE... Issued at 413 PM CDT Mon Mar 31 2025 An isolated storm has formed over Shavano Park and is drifting into the SAT airport. Most of the hi-res models show one ore two storms and then dissipation closer to sunset. && .SHORT TERM... (Tonight through Tuesday night) Issued at 146 PM CDT Mon Mar 31 2025 Key Messages: - Hot out west, cooler and comfortable east behind a backdoor cold front. - Moisture and humidity return Tuesday with southerly winds ramping back up. A beautiful day is shaping up for areas generally east of US-281 with temperatures in the 70s to lower 80s. For the most part, if you are west of this line, expect temperatures in the upper 80s to upper 90s. Elevated fire weather conditions will be possible along the Rio Grande this afternoon as RH values dip into the 15-25% range along with breezy northwesterly winds of 10-15 mph. A stray shower may pop up along the frontal boundary as it becomes more diffuse over the southern CWA later this afternoon, but chances look fairly low. On Tuesday, low clouds and perhaps some patchy drizzle will start our day, followed by late morning/early afternoon breaks in the clouds and a shot at a strong to severe storm in the late afternoon/early evening over the southern Edwards Plateau, western Hill Country, and Rio Grande Plains. Hi-res guidance is not too keen on storms forming, but the instability will be there, along with the moisture. It's the cap that will need breaking to get much of anything going. For now, we've maintained a dry forecast, but with a Marginal Risk (level 1 of 5) for severe storms in the areas mentioned above for Tuesday, any storms that managed to get going in this environment have the potential to be severe. A dryline will be the primary feature on which storms may develop Tuesday, with damaging winds greater than 60 mph being the primary hazard in addition to the threat for large hail. The warm and muggy conditions we experienced this weekend will return Tuesday night as temperatures struggle to dip below the 70 degree mark. && .LONG TERM... (Wednesday through Monday) Issued at 146 PM CDT Mon Mar 31 2025 Key Messages: - Low chances for isolated showers and storms north of I-10 Wednesday and Thursday. - Better chances for showers and storms north of Highway 90 Friday through Saturday. - Unseasonably warm temperatures continue this week, with a shift to cooler temperatures somewhat likely Sunday. A slow-moving longwave trough over the western US will aid in keeping a warm and moist Gulf airmass over our area through this week, though shortwaves riding along the longwave's periphery will periodically nudge the dry line eastward beyond its usual diurnal oscillations. Wednesday morning and afternoon looks to be another one of these instances, with models in decent agreement that some combination of dryline and Pacific front will progress to around the Highway 281 corridor by Wednesday afternoon before retreating west in the evening. An impressive 50 to 60 kt low level jet preceding this advance will help set up a narrow but strong instability axis just ahead of the dryline. For now, the broadness of the moisture gradient, weaker forcing, and a substantial cap look to limit convective coverage (with PoPs around 10 to 20 percent), but there is a conditional risk for an isolated strong to severe thunderstorm across our northern counties during the daytime if enough ascent can be generated ahead of the dryline. Underscoring this potential, the SPC has highlighted a level 1 of 5 (Marginal) risk of severe weather for most areas north of I-10 in our region Wednesday. Thursday looks similar to Wednesday with another dry line jaunt eastward during the day, just with weaker low-level flow and slightly lower temperatures. Thus, another conditional risk for a strong storm is in play Thursday with the favored areas again north of I-10, though rain chances overall remain low, around 20 percent. Temperatures Wednesday and Thursday look anomalously warm with highs in the 90s for most with highs above 100F likely in the Rio Grande Plains. A gradual shift occurs Friday as guidance shows the longwave trough beginning to dig a bit more southward. This will have the effect of introducing more widespread divergence aloft over our region, increasing rain chances Friday and Saturday mainly for areas north of Highway 90. The current setup favors a stationary front developing Friday and lingering over Central Texas before the trough begins to pivot. This front will serve as a likely focus for shower and storm activity, though broad isentropic lifting will support shower development throughout the Gulf airmass ahead of it. Showers remain possible so long as the front remains in our area. While it's still uncertain at this range where that front will set up, rain chances Friday and Saturday continue to be around 50 to 70 percent, with chances tapering off south of Highway 90. While the broader trough will still be over the western US heading into next week, models show a detaching shortwave siphoning off a good chunk of its vorticity Saturday into Sunday as the southern stream jet goes out of phase with the northern stream jet. This will allow low-level northerly flow to kick in, pushing the front out of our area and introducing a drier and cooler continental airmass perhaps by Sunday. Most of the long range ensemble members show below average temperatures to start next week as the slow moving upper air pattern keeps this air around. Lows in the 40s to low 50s and highs in the 60s to low 70s characterize the bulk of the ensemble members for Sunday and Monday. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Mon Mar 31 2025 Winds will remain north to northeasterly through the day today before shifting to the east late this evening through tomorrow morning as moisture surges back northward overnight. Low clouds and MVFR ceilings will rapidly develop after 07Z at all sites along with a shot at IFR ceilings at DRT near sunrise and continuing through mid morning. Winds will increase quickly after 15Z Tuesday, with southerly winds of 15-20 kts along with gusts of 25-30 kts. VFR ceilings will return by late morning Tuesday and continue through the day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 83 69 91 / 0 0 10 10 Austin Bergstrom Intl Airport 56 83 69 90 / 0 0 10 10 New Braunfels Muni Airport 60 85 68 93 / 0 0 0 0 Burnet Muni Airport 56 83 68 89 / 0 0 20 10 Del Rio Intl Airport 69 94 69 99 / 0 10 10 0 Georgetown Muni Airport 55 83 68 89 / 0 0 10 20 Hondo Muni Airport 64 88 67 95 / 0 0 10 0 San Marcos Muni Airport 58 83 68 91 / 0 0 10 10 La Grange - Fayette Regional 60 81 70 87 / 0 0 0 10 San Antonio Intl Airport 62 84 69 92 / 0 0 10 0 Stinson Muni Airport 63 86 71 93 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...18 Long-Term...27 Aviation...18
In the hours before
Special weather statement, Mar 31, 5:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
503 PM CDT Mon Mar 31 2025
TXZ187-204-205-312245-
Bexar TX-Medina TX-Bandera TX-
503 PM CDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of northeastern Medina,
southeastern Bandera and west central Bexar Counties through 545 PM
CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mico, or 13 miles north of Castroville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakehills, Cliff, Government Canyon State Natural Area, Mico, San
Geronimo, and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2947 9900 2965 9901 2965 9877 2948 9874
TIME...MOT...LOC 2203Z 227DEG 7KT 2955 9890
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
27The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:03 PM CDT | Special Weather Statement | EWX | Medina | 42 min |
| Mar 31, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 41 min |
| Mar 31, 6:03 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 21 min |
| Mar 31, 6:24 PM CDT | Special Weather Statement | EWX | Bexar | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.